EconPapers    
Economics at your fingertips  
 

Uniform confidence bands: Characterization and optimality

Joachim Freyberger and Yoshiyasu Rai

Journal of Econometrics, 2018, vol. 204, issue 1, 119-130

Abstract: This paper studies optimal uniform confidence bands for functions g(x,β0), where β0 is an unknown parameter vector. We provide a simple characterization of a general class of taut 1−α uniform confidence bands, allowing for both nonlinear functions and nonparametrically estimated functions. Specifically, we show that all taut bands can be obtained from projections on confidence sets for β0 and we characterize the class of sets which yield taut bands. Using these results, we then present a computational method for selecting an approximately optimal confidence band for a given objective function. We illustrate the applicability of these results in numerical applications.

Keywords: Uniform confidence bands; Simultaneous inference; Projections; Optimality (search for similar items in EconPapers)
JEL-codes: C13 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407618300174
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:204:y:2018:i:1:p:119-130

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2018-04-28
Handle: RePEc:eee:econom:v:204:y:2018:i:1:p:119-130